Depot Injection For Contraception

For contraceptive action, Medroxyprogesterone acetate is given as an injection, which contains the hormone progestin. This is given every three months. The drug suppresses ovulation and prevents the ovaries from releasing an egg.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Kindly suggest a contraceptive method without side effects.

Query: Hello doctor, I had unprotected intercourse with my partner while I was in my unsafe period. Although I took an ECP within 6 to 8 hours of time, I am a bit curious as if it will work or not.  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Since you have taken the emergency contraceptive pill within 72 hours of intercourse, then there is no chance of pregnancy. However, if you have a delay in periods, then get a urine pregnancy test done with early morning urine sample. The periods delay could be because o...  Read Full »

Can Depot injection affect ovulation?

Query: Hello doctor, I was on the Depo injection, finished it four months back, then started the pill for 8 days only. I wanted to try for a baby, I was wondering as I have spotted last month and had a period 14 days later, but all the time before that I have had unprotected sex and not caught pregnant...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. It is for your information that post prolonged use of Depot injection, the menstruation cycle is likely to be anovulatory for 2-3 cycles after it restarts post stoppage of injection. You had your initiation of bleed last month and had a proper menses 14 days later, ...  Read Full »

What are the chances of pregnancy after taking Depo shot?

Query: Hello doctor, I started the Depo shot before six months and I missed my second shot. I did not continue getting the shot, so I have been off birth control. It was my first Depo shot I have ever received and I am not sure how long it takes to be totally gone. But, I have been very sexually active wit...  Read Full »


Dr. Dattaprasad Balasaheb Inamdar

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. There is a high chance of pregnancy. You can confirm or rule out the same with a simple home pregnancy test. The effect of a single depot of 150 mg lasts for three to four months. It means you are not protected against pregnancy in the last two months. If the pregnancy te...  Read Full »

I have black discharge after Depo-Provera injection. Please help.

Query: Hi doctor, I had an abortion four months ago, I never went back to get checked out and it was a D and E. I am also on Depo-Provera, second dose. I am experiencing dark brown and black discharge with clots. I feel bloated and I have bits of pain. Is this normal?  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. This is breakthrough bleeding and is a common side effect of Depo-Provera injections (Medroxyprogesterone). This may be seen usually after few days once the lady has increased day-to-day stressors during daily chores. This tends to disrupt the already being maintained ...  Read Full »

Can Depo injection cause delay in period for 8 months after delivery?

Query: Hi doctor, I need some advice. I had a baby eight and a half months ago. One week after she was born I went and got the depo injection. I did not get a period at all until 17 days ago and still has not stopped. It is very heavy in the morning but light throughout the day. Please suggest.  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com Do you mean you had only one shot of Depot, eight and a half months ago? In that case, its effect is gone. It lasts only for three to four months only. I hope you are breastfeeding. Now usually in the postnatal period, there is a long phase of no periods. Then gradually...  Read Full »

How to get rid of condom allergy?

Query: Hi doctor, My husband often goes on long trips for work. We have sex normally in an interval of 15 to 20 days. We are together for two years, but I still cannot satisfy him. The problem is whenever we have sex the first time it goes smoothly, but after that I have so much trouble to get intimate. I ...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hi, Welcome to icliniq.com. A lot of females have allergy to condom and they develop symptoms like you develop. But, that should not be a thing to feel guilty. Your problem of poor intimacy is because of that allergy and consequent rashes on vagina. This has resulted in repulsion and a fear which re...  Read Full »

Is it possible to have ovulation and period symptoms when on Depot?

Query: Hello doctor, My period started 12th of last month. I reviewed the Depo shot two days later. I had unprotected sex nine days later. He ejaculated in me several times. I thought I would be protected but I am also having symptoms of ovulation like high (hard) cervix with a sharp pain in my ovary, the...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Depot injection does not offer immediate protection and it is advised to maintain abstinence for at least three weeks post-injection before the hormonal balance is readjusted for the cycle. Also, intermenstrual bleeding in form of dark brown blood is a common side ef...  Read Full »

I took Plan B on next day of sex and started Depo too. Am I safe from pregnancy?

Query: Hello doctor, My last Depo was eight months back. I started getting my period four months back. Last week, I started up Depo again (not on my period). 10 days back I had unprotected sex. I am not even sure if he came in me. I took a Plan B the next day. I was supposed to get my period two days late...  Read Full »


Dr. Uzma Arqam

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Which day did you start Depo again? If we look into your query, you had sex and took I-pill in 24 hours. If the emergency contraceptive pill was taken in proper dose within 48 hours post unprotected sex without vomitings, then it will work and most probably will give wi...  Read Full »

How to stop vaginal bleeding after depot injection?

Query: Hello doctor, I am a 22 year old female. On the 24th, I got an implant (rod) in my arm to prevent unwanted pregnancy. 10 days after getting that done, I had bleeding for roughly three months non-stop. So, I started taking the pill for a while but the bleeding did not stop. Roughly two weeks ago, I...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. I understand that you are a candidate in whom implanon (birth control implant) did not suit well. It is good that you got it removed. You switched over to depot injection almost immediately. Ideally, you should have given a gap of a month and should have been placed on...  Read Full »

Are breast tenderness and vaginal discharge symptoms of pregnancy?

Query: Hi doctor, My cycle is about 25 days. Me and my husband got intimated on day 18 using a condom. We are worried that the semen had fallen near to me while taking out. Soon, I took a Morning after pill within an hour. Can you please tell me is there any chance to conceive? Also, please let me know the...  Read Full »


Dr. Archana Sundarka

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Morning after pill is an emergency contraceptive pill and is very effective of around 97% if taken within an 1 hour after unprotected intercourse. So, I am hoping that your period will come in a couple of days.   Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.